Get Help Now


The Danger From Prescription Drug Side Effects May Be More Than Skin Deep

Common drugs can cause dangerous skin ailments.When a rash is more than a rash, you need help!

A rash on your skin barely registers as a concern these days. As you get medical care for your often complicated medical needs, you don’t think much about the rash that is forming on your body, the aches that you are feeling, or even the fever you are experiencing.

However, if you are taking prescription medications, then it is important to take every symptom seriously. Now is not the time to apply some moisturizer and wait for the rash to improve or pop a fever reducer and wait for it to pass.

Instead, Now Is the Time to See a Doctor

If you are taking prescription medication then you need to see a doctor as soon as you develop a:

  • Fever
  • Cough
  • Headache
  • Body aches
  • Rash
  • Peeling skin

These may be signs of serious conditions such as Stevens-Johnson syndrome or toxic epidermal necrolysis. Both conditions are serious and potentially life-threatening. They are not a virus or rash that you can treat at home. Instead, if a doctor diagnoses you with either condition, then you will likely be hospitalized—and you may be placed in the burn unit, since your skin condition needs treatments similar to those used on burn victims.

While you are in the hospital, the medication that caused you to develop Stevens-Johnson syndrome or toxic epidermal necrolysis should be stopped and you should be given alternative treatments for your underlying condition as well as your treatments for your adverse reaction to the medication.

Doctors May Be Able to Save Your Life…But Not Without a Cost

While you receive treatment in the hospital you will incur medical bills and you may experience a significant loss of income. Your physical pain and emotional suffering may be significant.

If you fail to take action then you may have to manage these costs on your own. However, if you can prove that your Stevens-Johnson syndrome or toxic epidermal necrolysis was caused by a prescription medication, then you may be able to recover damages from the manufacturer of the drug.

Accordingly, it is important to find out more about your rights if you have suffered one of these skin conditions after taking:

  • Anti-gout medication
  • Antibiotics
  • Anti-convulsant medication
  • Anti-psychotic medication
  • Pain relievers
  • Radiation therapy
  • Other prescription medications

Please start a Live Chat with us now to find out more about what you can do to protect your future.

Jason F. Abraham
Managing Partner, Hupy and Abraham